Bayesian estimation for shifted exponential distributions

Mohamed T. Madi, Tom Leonard

    Research output: Contribution to journalArticlepeer-review

    13 Citations (Scopus)

    Abstract

    Consider m random samples which are independently drawn from m shifted exponential distributions, with respective location parameters θ1, θ2, . . . , θm and common scale parameter σ. On the basis of the given samples and in a Bayesian framework, we address the problem of estimating the scale parameter σ and the parametric function γ = Σmi=1 aiθi + bσ. Our proposed Bayesian estimators are compared, via a Monte Carlo study, to the invariant estimators proposed by Madi and Tsui (1990) and Rukhin and Zidek (1985) in terms of risk improvements on the best affine equivariant estimators.

    Original languageEnglish
    Pages (from-to)345-351
    Number of pages7
    JournalJournal of Statistical Planning and Inference
    Volume55
    Issue number3
    DOIs
    Publication statusPublished - Nov 8 1996

    Keywords

    • Bayes estimators
    • Risk improvements
    • Robustness
    • Scale parameter
    • Squared error loss

    ASJC Scopus subject areas

    • Statistics and Probability
    • Statistics, Probability and Uncertainty
    • Applied Mathematics

    Fingerprint

    Dive into the research topics of 'Bayesian estimation for shifted exponential distributions'. Together they form a unique fingerprint.

    Cite this